.I know that, for some reason, it takes a very long time for anyone to respond to any questions on these forums, so hopefully responds before I go to sleep tonight and possibly die!
I have been taking 1mg Klonopin for a year now. Before that, I was taking 1mg of Xanax 5x's a day, and my doctor said that is too much and put me on the Klonopin. I currently take 1mg of Klonopin, 3x's a day.
Now, take that into account while reading my posts. I obviously have high anxiety, and right now I am coming down off of having a major panic attack after what my wife told me! I mean, this one was bad! And what makes it worse is that I am in work.
Anyway, if you did not read my intial post about my pain, then you probably won't understand this.
My doctor changed my Percocet strength from 5/325 to 10/325 two days ago.
On top of the Percocet and Klonopin, I am also on 100mg of Trazadone. I have issues sleeping.
So the first night (Tuesday night) I took the new dose of Percocet (at 9pm) and my Klonopin and Trazadone (at 10pm) and went to sleep. Nothing strange occured or was reported.
Last night, I took the new disage of Percocet all day (as prescribed). I took my last dosage at 8:45pm and then took my Klonopin at 10pm. I did not take my Trazadone because I was really, really tired already. And I am never tired!
Anyway, I did feel a little shortness of breath before I fell asleep. My wife stated this morning that she was woken up in the middle of the night becuase I was snoring. Then she said, "you have trouble breathing when you are sleeping."
My wife is no help when I asked for details, so I do not have any. I am not sure if this caused by the new dosage of Percocet, or if it has to do with the weight I have gained due to my injury perhaps....
But I started doing some research and read everywhere that Klonopin and Percocet are a dangerous mix.
I have never experienced any issues before (but I do not watch myself sleep), and I did not experience any issues on Tuesday night......only last night.
Now, here are the three different factors from Tuesday night and last night:
On Tuesday night, after I took the Percocet, I ate a couple of donuts. Last night, I did not eat anything.
I did not take the Trazadone last night, I did on Tuesday night. (doubt that means anything)
I took 10/325 Percocet 3x's on Wednesday, as compared to only once on Tuesday, as it was only prescribed to me on Tuesday night.
I doubt any of those have any bearing on what happened last night, but I figured I would give the whole story.
Anyway, my pain is DEINFTELY more under control with this increase of dosage of Percocet! I would hate to go into the doctor's office today and ask for them to reduce it back to 5/325 becuase my anxiety got the better of me.
But obviously, dealing with the pain is a better choice over dying due to CNS depression in your sleep.
Like I stated though, I have no information as to whether or not I have this "difficulty" breathing while I sleep, as my wife put it, in the past.
So there are two facts here:
I did feel a little short of breath last night as I laid down to go to sleep
I was tired and able to sleep last night without taking the trazadone. Something I have been unable to do for a long, long time!
My wife stated that "have difficulty breathing" while I sleep.
So what do you all think? I know you are not doctors, but from your experience?
Should I ask for a reduction in the pain medication back to 5/325? This will increase my pain obviously.
Should I take the Klonopin and Percocet at totally different times than I am currently taking them now?
(currently I take the Percocet around 9pm and the Klonopin at 10pm and then go to sleep)
Does eating after taking the Percocet make a difference?
I have no one to help me to get more information.
As I stated, my wife is not helpful, she just stated that I looking like I was having issues breathing, but when I asked her for more information, like if the breathing was eradic, or did it stop completely or was it rhasopody, what position was I in, did it stop when I was in a certain position or did it increase when I was in a certain position?
She just called me a spaz and told me that I have issues.
I can't speak to the medication issues but believe the Trazadpme is a rather "gentle" sleep aid, my wife takes it (going from memory) - I think it should not be a "problem".. as for drug interactions your doctor is the best resource but the pharmacist should also be able to comment on interactions. I'd be careful taking anything on the Web, including me,as an expert source of advice.
Some of your sleep problems sound like Obstructive Sleep Apnea, a problem I suffer from. In my case it is mild and controlled well my keeping my weight in check - too much "fat" in the throat can contribute to the obstructive part..and one doesn't have to be obese for that to happen. OSA is also usually not an aliment of the young, let's call that under 50 to put a number on it.
Try to sleep on your side, not back, this can help reduce symptoms of OSA. An overnight at home recording Oximeter test can help zero in on the cause, that is are you lacking oxygen due to some breathing obstruction. There is another type of sleep apnea, but I know next to nothing about it but suspect it has some similar symptoms.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.